MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX; BIOPSY NEEDLE KIT
Model Number 9463-VC-006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: lesion needle broke off in patients' bone during an osteoid osteoma bone biopsy.The physician states he thought the needle bent when trying to get the biopsy sample and the driver would not spin to drive in or out.Additional information: the estimated length of the device embedded in the patient's leg bone was 1-2cm, the bone was reported as being sclerotic.The orthopaedic surgeon pulled out the fragment and the patient was described as fine post the procedure.
 
Additional Manufacturer Narrative
Qn#(b)(4).A small portion of the oncontrol cannula was returned to vsi/teleflex for evaluation.Minor blood particulates were noted on the unit.The piece measured approximately 1.5 cm.The shaft of the piece was twisted and damaged.A dhr review was requested.All processes were followed.No nonconformances were noted.Case details were reviewed.A patient underwent a bone biopsy of an osteoid osteoma.Needle broke off in the patient bone.A small portion of oncontrol cannula was returned to vsi/teleflex for evaluation.The piece measured 1.5 cm.The shaft of the piece was twisted and damaged.Additional information was requested.A response was received.Bone location was the leg, and it was sclerotic.It is unknown if excessive force was applied.A notable change in the rpm was noted.The piece was removed by the surgeon.Patient condition is fine.Per ifu states the following - do not apply excessive force to driver/ needle set.Damages are likely to have occurred during use when operated against a sclerotic lesion.Physician stated that he thought the needle bent when trying to get a biopsy.A manufacturing record review was completed by the manufacturer and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context.
 
Event or Problem Description

Brand Name
ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16884412
Report Number2134812-2023-00018
Device Sequence Number20368483
Product Code FCG
UDI-Device Identifier10841156108564
UDI-Public10841156108564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model Number9463-VC-006
Device Catalogue Number9463-VC-006
Device Lot Number59433127
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown